MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRA
Catalog Number V1921
Medical Device Problem Codes Reflux within Device (1522); Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by user facility: brief inquiry description.Multiple events of secondary set backflowing into primary sets as reported in medwatch mw5156413: describe event or problem: our hospital is seeing device issues when using either the bbraun infusomat space pump iv set (ref (b)(4) ) or the bbraun secondary iv set (ref (b)(4) ).We are seeing the medications either backflow into the primary line or rapidly infuse.We believe that a check valve is not performing as intended incertain lots of these sets.For this event: iv tylenol hung on secondary infused in less than a minute.Attempted to hang iv zosyn (with same lot secondary tubing lot number) also started rapidly emptying.Both secondary tubing were bbraun ref v1921, lot 0061923959.Primary tubing ref (b)(4), lot 0061929620.Rehung same secondary tubing for zosyn with new primary tubing set and did not rapidly infuse.Ref report: mw5156412.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.Please note: the medwatch received on 15jul2024 providing additional information for this specific event indicates that the secondary medication may have rapidly infused or free flowed.Based on the known issue of pump set backflow impacting bbmi infusion lines (2523676 - 5/23/24-002-c, res# (b)(4) ), it is likely an occurrence of backflow from the secondary medication bag to the primary bag was actually misinterpreted as free flow.However, additional information has not been received for this event at this time; and therefore, a medical device report for product problem is being submitted for free flow out of an abundance of caution.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.No sample was provided for evaluation.Due to the nature of the defect, it was noted that the secondary line cannot be attributed to causing the backflow found in the primary line.Further investigation revealed that the backflow exclusively occurred at the backcheck valve of the primary lines.Based on the data from the investigation, the root cause of the reported incident was unable to be determined.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
IV ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer (Section G)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR  
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key19976400
Report Number2523676-2024-00705
Device Sequence Number15568594
Product Code FPA
UDI-Device Identifier04046964188558
UDI-Public(01)04046964188558
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV1921
Device Lot Number0061923959
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian